Alert archive / Maine / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 155, NWS Gray, ME

September 4, 2011Franklin County, Oxford County, Maine; Coos County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Sep 4, 2011, 5:03 PM EDT for Franklin County, Oxford County, Maine; Coos County, New Hampshire. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2011, 5:03 PM EDT (21:03 UTC)
Expired
Sep 4, 2011, 6:00 PM EDT
In force
57 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

Counties Franklin County, ME, Oxford County, ME, Coos County, NH

The radar

The Portland,ME radar (KGYX), 163 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 5:10 PM EDTTSTM WND DMGPittsburg, NHLARGE BRANCES DOWN NEAR ROUTE 3 IN PITTSBURG

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 4, 1:01 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 9.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2011-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2011-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1426 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

259 
WUUS51 KGYX 042103
SVRGYX
MEC007-017-NHC007-042200-
/O.NEW.KGYX.SV.W.0155.110904T2103Z-110904T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
503 PM EDT SUN SEP 4 2011

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN OXFORD COUNTY IN WESTERN MAINE...
  NORTHERN COOS COUNTY IN NORTHERN NEW HAMPSHIRE...
  WESTERN FRANKLIN COUNTY IN WESTERN MAINE...

* UNTIL 600 PM EDT...

* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF LAKE FRANCIS
  STATE PARK TO COLEBROOK...OR ALONG A LINE EXTENDING FROM 19 MILES
  NORTHEAST OF CANAAN TO COLEBROOK...AND MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PITTSBURG...LAKE FRANCIS STATE PARK...DIXVILLE NOTCH AND COLEMAN
  STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHWESTERN MAINE AND NORTHERN NEW HAMPSHIRE.

&&

LAT...LON 4534 7094 4524 7088 4530 7082 4502 7075
      4478 7160 4490 7151 4500 7154 4501 7151
      4507 7151 4513 7144 4521 7142 4524 7145
      4525 7138 4531 7130 4526 7123 4525 7115
      4532 7109 4532 7102 4535 7102
TIME...MOT...LOC 2103Z 243DEG 34KT 4525 7131 4489 7149

$$
MLE
1 follow-up statement
420 
WWUS51 KGYX 042200
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
600 PM EDT SUN SEP 4 2011

MEC007-017-NHC007-042210-
/O.EXP.KGYX.SV.W.0155.000000T0000Z-110904T2200Z/
OXFORD ME-COOS NH-FRANKLIN ME-
600 PM EDT SUN SEP 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL FRANKLIN...
NORTHERN COOS AND NORTHWESTERN OXFORD COUNTIES HAS EXPIRED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHWESTERN MAINE AND NORTHERN NEW HAMPSHIRE.

LAT...LON 4534 7094 4524 7088 4530 7082 4502 7075
      4478 7160 4490 7151 4500 7154 4501 7151
      4507 7151 4513 7144 4521 7142 4524 7145
      4525 7138 4531 7130 4526 7123 4525 7115
      4532 7109 4532 7102 4535 7102
TIME...MOT...LOC 2103Z 243DEG 34KT 4525 7131 4489 7148

$$
MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 4:26 PM EDT, 37 minutes earlier.

Area forecast discussion, Sep 4, 4:26 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
426 PM EDT SUN SEP 4 2011

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL APPROACH FROM THE WEST TONIGHT INTO
MONDAY THEN SLOWLY MOVE ACROSS THE REGION LATE MONDAY INTO MONDAY
NIGHT...THEN SLIDE OFF THE COAST LATE MONDAY NIGHT. HIGH PRESSURE
AND DRIER AIR WILL BUILD EAST ACROSS THE AREA LATE TUESDAY THROUGH
THURSDAY. A WEAK COLD FRONT WILL CROSS THE REGION FRIDAY FOLLOWED
BY HIGH PRESSURE AND DRY AIR FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
WILL UPDATE TO INPUT THE LATEST OBSERVED DATA. WILL ADJUST CHC OF
PRCP INTO THIS EVENING PER LATEST RADAR WHICH SHOWS JUST LINE OF
CONVECTION OVER NE ZONES IN THE FCST AREAS. OTRW LITTLE IF ANY
CHANGES TO THE PREVIOUS FCST.

STRONG TO SVR TSTMS WITH SVR TSTM WATCH IN EFFECT THRU 8 PM
ACROSS THE N AND CENTRAL ZONES. SRN AND COASTAL ZONES COULD STILL
SEE TSTMS BUT NOT AS STRONG. THE ACTIVITY WINDS DOWN THIS EVENING
WITH AREAS OF F TO FORM...ESPECIALLY IN AREAS THAT SEE CLEARING
AND THAT HAVE HAD RAINFALL. A SLOW MOVING CD FNT IS APPROACH FROM
THE W AND IS HELPING TO TRIGGER THE CONVECTIVE ACTIVITY IN A VERY
MOIST AND UNSTABLE ENVIRONMENT THAT IS ENHANCE BY VERTICAL WIND
SHEAR FROM H9 TO H7...ESPECIALLY OVER MORE NRN AREAS.

SHOULD BE A VERY MILD NGT FOR EARLY SEPTEMBER DUE TO THE VERY WARM
AND HUMID AIR MASS THAT WILL REMAIN IN PLACE AS THE FNT REMAINS TO
OUR W THRU THE NGT. GENERALLY USED GFS40...A BLEND OF MAV/MET MOS
AND RFC QPF FOR THE NEAR TERM.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
THE SLOW MOVING FNT CONTINUES TO APPROACH DURING THE DAY
MONDAY...THEN SLIDES ACROSS THE REGION LATE MONDAY INTO MONDAY NGT
BEFORE EXITING THE COAST LATE MONDAY NGT. TROPICAL MOISTURE FROM
LEE GETS FED INTO THIS SYSTEM WHICH WILL HELP ENHANCE RAINFALL
TOTALS BOTH AHEAD OF THE FNT AND IN OVERRUNNING BEHIND THE FNT.
SHOULD REMAIN WARM AND MUGGY MONDAY AND MONDAY NGT WITH SOME
LOWERING OF TEMPS AND DEW POINTS AS THE FNT GOES BY LATER MONDAY
NGT. GENERALLY USED GFS40...A BLEND OF MAV/MET MOS AND RFC QPF
FOR THE SHORT TERM.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
LATEST GFS/ECMWF IN GOOD AGREEMENT INTO THE MID WEEK PERIOD. POTENT
NORTHERN SHORT WAVE WILL DRIVE COLD FRONT OFFSHORE DURING THE DAY
TUESDAY BRINGING ANY LOCALLY HEAVY RAIN TO AN END. WE'LL SEE
RIDGING SURFACE AND ALOFT BEHIND THE SHORTWAVE WHICH SHOULD
TRANSLATE INTO DRY WEATHER LATE TUESDAY THROUGH THURSDAY. NEW GFS
HAS COME INTO BETTER AGREEMENT WITH ECMWF AND EVEN CMC KEEPING
AREA IN NORTHWEST FLOW WITH A DRY COLD FRONTAL PASSAGE FRIDAY.
THEREAFTER...MODELS SUPPORT HIGH PRESSURE FOR THE UPCOMING
WEEKEND.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH MONDAY NIGHT/...SVR WX N OF TAF SITES THRU 8 PM
THOUGH AUG IS IN THE WATCH. STILL SOME BRIEF LWR CIG/VSBY AND
GUSTY WINDS PSBL WITH ANY SHRA/TSTM THRU THIS EVENING. AREAS OF F
FORM WITH VARIABLE CONDITIONS WITH LOW CIG/VSBY LIKELY AS
INDICATED IN LATEST TAFS. CONDITIONS SLOW TO IMPROVE ON MONDAY AS
AREA OF SHRA WITH AN APPROACHING FNT MOVE IN AND CONT THRU MONDAY
NGT WITH SOME EMBEDDED TSTMS AND HEAVY RAINFALL.

LONG TERM...

TUE...MVFR IN SHOWERS AND ISOLD THUNDERSTORMS. AREAS OF IFR IN
FOG.

&&

.MARINE...
SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...WILL UPDATE TO INPUT
THE LATEST OBSERVED DATA WHICH WILL RESULT IN LITTLE IF ANY
CHANGES TO THE PREVIOUS FCST. WILL CONT AN SCA FOR ALL BUT THE
BAYS FOR TONIGHT THROUGH MONDAY EVENING. MAINLY FOR BUILDING
SEAS...BUT ALSO FOR INCREASING WIND GUSTS THAT WILL LIKELY REACH
25 KNOTS AT TIMES. WIND GUSTS AND SEAS WILL STAY JUST BELOW SCA
LEVELS FOR THE MORE SHELTERED BAYS.

LONG TERM...

TUE - FRI...SCA CONDITIONS MAINLY FOR SEAS ARE LIKELY.

&&

.HYDROLOGY...
WILL CONT THE FLOOD WATCH FOR MONDAY INTO TUESDAY MORNING.
TROPICAL MOISTURE FROM T.S. LEE WILL FEED NE ALONG AND AHEAD OF
THE SLOW MOVING FRONTAL BOUNDARY THAT WILL BE PRESSURE THRU THE
REGION. AS THE FNT MOVES OFF THE COAST LATE MONDAY NGT THE
TROPICAL MOISTURE WILL FEED UP AND OVER THE BOUNDARY CONTINUING
PRCP WITH THE POTENTIAL FOR MORE HEAVY RAIN. THE TROPICAL
MOISTURE WILL ENHANCE THE ALREADY VERY MOIST ATMOSPHERE IN PLACE
OVER THE NE PROVIDING FOR THE POTENTIAL FOR HEAVY RAINFALL THAT
COULD LEAD TO FLOODING. QPF OF 1 TO 2 INCHES OVER MUCH OF THE
REGION...WITH THE AXIS OF THE HIGHEST AMOUNTS ACROSS THE N/MT
ZONES INTO EXTREME WRN NH ZONES. SOME LOCALLY HIGHER AMOUNTS MAY
TOP 3 INCHES.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING FOR
     MEZ007>009-012.
     SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 PM EDT MONDAY
     FOR MEZ026.
NH...FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING FOR
     NHZ001>006.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 PM EDT MONDAY
     FOR ANZ150-152-154.

&&
Hazardous weather outlook, Sep 4, 1:28 PM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
128 PM EDT SUN SEP 4 2011

MEZ007>009-012-NHZ001>006-051730-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-
128 PM EDT SUN SEP 4 2011

...SEVERE THUNDERSTORM WATCH 834 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ013-014-020-021-051730-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC-
128 PM EDT SUN SEP 4 2011

...SEVERE THUNDERSTORM WATCH 834 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A PERIOD OF HEAVY RAIN IS EXPECTED MONDAY NIGHT INTO TUESDAY
MORNING. ONE TO TWO INCHES OF RAIN IS POSSIBLE...AND COULD LEAD
SOME LOCALIZED URBAN AND SMALL STREAM FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ019-051730-
INTERIOR CUMBERLAND-
128 PM EDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY
THIS EVENING WITH HEAVY RAIN...GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A PERIOD OF HEAVY RAIN IS EXPECTED MONDAY NIGHT INTO TUESDAY
MORNING. ONE TO TWO INCHES OF RAIN IS POSSIBLE...AND COULD LEAD
SOME LOCALIZED URBAN AND SMALL STREAM FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ018-022>028-NHZ007>010-013-014-051730-
INTERIOR YORK-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
128 PM EDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY
THIS EVENING WITH HEAVY RAIN...GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A PERIOD OF HEAVY RAIN IS EXPECTED MONDAY NIGHT INTO TUESDAY
MORNING. ONE TO TWO INCHES OF RAIN IS POSSIBLE...AND COULD LEAD
SOME LOCALIZED URBAN AND SMALL STREAM FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>154-051730-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
128 PM EDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Sep 4, 2:19 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
219 PM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             MILAN                   44.57N  71.19W
09/04/2011  E1.00 INCH       COOS               NH   PUBLIC

            TREES DOWN ON WIRES

0200 PM     TSTM WND DMG     MILAN                   44.57N  71.19W
09/04/2011                   COOS               NH   PUBLIC

            TREES DOWN ON WIRES

&&

EVENT NUMBER GYX1100447
EVENT NUMBER GYX1100448

MC
Local storm report, Sep 4, 3:15 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
315 PM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     3 WNW ANDOVER           44.66N  70.81W
09/04/2011                   OXFORD             ME   TRAINED SPOTTER

            TREE DOWN ACROSS DRIVEWAY.

&&

EVENT NUMBER GYX1100449

MC
Local storm report, Sep 4, 4:14 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
414 PM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             4 N FARMINGTON          44.73N  70.15W
09/04/2011  E0.88 INCH       FRANKLIN           ME   PUBLIC

&&

EVENT NUMBER GYX1100450

MC
Local storm report, Sep 4, 4:17 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
417 PM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     TSTM WND DMG     FARMINGTON              44.67N  70.15W
09/04/2011                   FRANKLIN           ME   LAW ENFORCEMENT

            TREES AND LINES DOWN IN FARMINGTON

&&

EVENT NUMBER GYX1100451

MC
Special weather statement, Sep 4, 4:24 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
424 PM EDT SUN SEP 4 2011

NHZ001-042130-
NORTHERN COOS-
424 PM EDT SUN SEP 4 2011

...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY THROUGH 530 PM EDT...

AT 424 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES WEST OF STEWARTSTOWN...OR ABOUT
8 MILES WEST OF CANAAN...MOVING NORTHEAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND STEWARTSTOWN AND
PITTSBURG THROUGH 530 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4531 7109 4523 7108 4496 7152 4500 7154
      4501 7151 4505 7152 4513 7144 4515 7145
      4520 7142 4524 7145 4525 7138 4531 7130
      4530 7127 4526 7123 4525 7115

MLE
Special weather statement, Sep 4, 4:55 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
455 PM EDT SUN SEP 4 2011

MEZ014-021-022-042145-
INTERIOR WALDO-KENNEBEC-SOUTHERN SOMERSET-
455 PM EDT SUN SEP 4 2011

...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY...SOMERSET COUNTY
AND WALDO COUNTY THROUGH 545 PM EDT...

AT 455 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER CANAAN...OR ABOUT 7 MILES EAST OF
SKOWHEGAN...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS IN AND AROUND CANAAN...SAINT ALBANS...HARTLAND...
BURNHAM...PITTSFIELD...PALMYRA AND DETROIT THROUGH 545 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4466 6964 4485 6964 4493 6931 4492 6930
      4483 6928 4473 6926 4473 6920 4472 6919
      4469 6919

MLE

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 3:46 AM EDTFlood WatchGYXFranklin, Oxford, Somerset18 hr
Sep 4, 1:19 PM EDTSpecial Weather StatementGYXSomerset56 min
Sep 4, 1:35 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford, Somerset55 min
Sep 4, 1:54 PM EDTSevere Thunderstorm WarningGYXSomerset66 min
Sep 4, 2:24 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford, Somerset66 min
Sep 4, 3:07 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Franklin, Oxford, Somerset53 min
Sep 4, 3:43 PM EDTSmall Craft AdvisoryGYX35 hr
Sep 4, 3:55 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Franklin, Kennebec, Oxford, Somerset44 min
Sep 4, 4:25 PM EDTSevere Thunderstorm WarningGYXSomerset35 min
Sep 4, 4:55 PM EDTSpecial Weather StatementGYXWaldo50 min
Sep 4, 5:16 PM EDTSpecial Weather StatementGYXOxford44 min
Sep 4, 5:20 PM EDTAreal Flood AdvisoryGYXOxford115 min
Sep 4, 5:23 PM EDTSpecial Weather StatementGYXFranklin52 min
Sep 4, 5:47 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford, Somerset58 min
Sep 4, 6:37 PM EDTAreal Flood AdvisoryGYXFranklin, Oxford, Somerset113 min
Sep 4, 6:53 PM EDTSpecial Weather StatementGYXFranklin, Somerset52 min
Sep 4, 7:50 PM EDTAreal Flood AdvisoryGYXFranklin, Somerset115 min
Sep 4, 1:13 PM EDTSevere Thunderstorm WarningGYXCoos, Grafton47 min
Sep 4, 1:41 PM EDTSpecial Weather StatementGYXSullivan64 min
Sep 4, 1:57 PM EDTSevere Thunderstorm WarningGYXCoos, Grafton63 min
Sep 4, 4:24 PM EDTSpecial Weather StatementGYXCoos66 min
Sep 4, 7:20 PM EDTSpecial Weather StatementGYXMerrimack, Sullivan55 min

Nearby

Severe Thunderstorm Warnings in Maine, 2011Severe Thunderstorm Warnings in New Hampshire, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.